Page 2 of 6 FirstFirst 1234 ... LastLast
Results 11 to 20 of 52

Thread: gaining weight, don't know why... page 2

  1. #11
    Cryptocode's Avatar
    Cryptocode is offline Senior Member
    Join Date
    Dec 2012
    Location
    Norco, California
    Posts
    1,341
    Primal Fuel
    Facinating. My doctor prescribed Wellbutrin for me to stop smoking. I asked him not to tell me the side effects. But later in the day I could not prevent myself from googling it.

    How has your mental state been since taking it? One side effect is stomach problems. That's enough for me to at least postpone it. I still haven't cured quite all my digestive problems (but most are gone).

    And stomach problems was one of the less serious effects. The serious ones look scary. Typically I get the side effects from medications, and that has been true since many years before I even knew what they were.

    Have you stopped smoking? People generally gain 10 lbs after stopping just because you become calmer and the nervous energy disappears. Have you become calmer?
    Last edited by Cryptocode; 01-13-2013 at 08:03 PM.

  2. #12
    frenchie79's Avatar
    frenchie79 is offline Member
    Join Date
    Sep 2011
    Location
    Nova Scotia, Canada
    Posts
    69
    I stopped smoking cold turkey 8 yrs ago. I took the wellbutrin for depression but I decided to take the other road and give cbt a try. What I can't understand is how quick the weight piled up. I was still wearing my work clothes a month ago, now they dont fit anymore. 6 wks ago, my bf % was still around 15. I almost never weighed myself but When I did, it was between 124 and 128 lbs. this am it was 142 lbs. Did I say that I still cannot believe it??? Lol!

  3. #13
    AshleyL's Avatar
    AshleyL is offline Senior Member
    Join Date
    Nov 2012
    Location
    Arkansas
    Posts
    270
    Was that the only drug to you were on?

  4. #14
    frenchie79's Avatar
    frenchie79 is offline Member
    Join Date
    Sep 2011
    Location
    Nova Scotia, Canada
    Posts
    69
    Quote Originally Posted by AshleyL View Post
    Was that the only drug to you were on?
    yes and my weight gain started not too long after that

  5. #15
    Knifegill's Avatar
    Knifegill is offline Senior Member
    Join Date
    Oct 2010
    Location
    Washington state
    Posts
    6,694
    Be sure to taper off. I quit the SSRI train cold turkey and it felt like my brain got chopped in half and left that way for a year.

    I was on Celexa for awhile and that was my heaviest weight ever.


    Turquoisepassion:
    Knifegill is christened to be high carb now!
    notontherug:
    the buttstuff...never interested.
    He gives me Lamprey Kisses in the midnight sea
    Flubby tubby gums latching onto me
    For all that I've done wrong, I mastodon something right...

    My pony picture thread http://www.marksdailyapple.com/forum/thread82786.html

  6. #16
    Dragonfly's Avatar
    Dragonfly is offline Senior Member
    Join Date
    Oct 2010
    Location
    Port Townsend, Washington
    Posts
    3,736
    Get your D3 level checked. Once I got my level above 60 ng /ml, my depression disappeared. More walking will help, too.

  7. #17
    RandyStimpson's Avatar
    RandyStimpson is offline Member
    Join Date
    Jan 2013
    Location
    Mukilteo, Washington
    Posts
    49
    I think you are retaining water -- one side effect of Wellbutrin -- but you should ask your doctor. While you are at it is doesn't hurt to ask for a vitamin D test. If you have insurance it will probably run you around $15.

  8. #18
    frenchie79's Avatar
    frenchie79 is offline Member
    Join Date
    Sep 2011
    Location
    Nova Scotia, Canada
    Posts
    69
    Quote Originally Posted by Rasputina View Post
    Also, stop fasting.
    Why should I stop?

  9. #19
    frenchie79's Avatar
    frenchie79 is offline Member
    Join Date
    Sep 2011
    Location
    Nova Scotia, Canada
    Posts
    69
    Quote Originally Posted by RandyStimpson View Post
    I think you are retaining water -- one side effect of Wellbutrin -- but you should ask your doctor. While you are at it is doesn't hurt to ask for a vitamin D test. If you have insurance it will probably run you around $15.
    Water retention... never thought of it! It could very well be one of the issues. Might explain why I feel bigger at night!
    I will try to get b/w done... in the next few weeks unless my doctor checked it already in August. My new multivitamin has 800 UI Vit D3 in it, but I just started taking it this week. I will also be adding 400 UI a day as of today. Lets see what happens.

    My appetite is still huge. I find it hard to find things to eat now that I *need* to lose weight. I am used to 4 -5 thick slices of bacon a day, steak, 10 % fat greek yogurt, lots of raw veggies, pistachios. I can eat half a chicken in one meal.

  10. #20
    frenchie79's Avatar
    frenchie79 is offline Member
    Join Date
    Sep 2011
    Location
    Nova Scotia, Canada
    Posts
    69
    Primal Blueprint Expert Certification
    Quote Originally Posted by Dragonfly View Post
    Get your D3 level checked. Once I got my level above 60 ng /ml, my depression disappeared. More walking will help, too.
    thanks for the info. Which dosage of D3 are you taking? How long did it take to see a difference?

Page 2 of 6 FirstFirst 1234 ... LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •